Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2015, 5:11 PM EDT for Berkshire County, Massachusetts. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 4, 2015, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Berkshire County, MA
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:19 PM EDT | HAIL 1 | Monterey, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS51 KALY 042111
SVRALY
MAC003-042200-
/O.NEW.KALY.SV.W.0069.150804T2111Z-150804T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 600 PM EDT
* AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREAT
BARRINGTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LEE AROUND 525 PM EDT.
OTIS AROUND 530 PM EDT.
BECKET AND BLANDFORD AROUND 535 PM EDT.
CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BECKET
CENTER...BERKSHIRE HEIGHTS...HEPHZIBAH HEIGHTS...SOUTH LEE...EAST
OTIS...LEISURE LEE...MONTEREY...NEWSBOY STATUE...EAST LEE AND WEST
OTIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4205 7335 4205 7339 4220 7346 4239 7307
4233 7306 4231 7303 4231 7300 4225 7300
TIME...MOT...LOC 2111Z 233DEG 31KT 4219 7331
HAIL...1.00IN
WIND...60MPH
$$
IRL/JPV4 follow-up statements
530
WWUS51 KALY 042123
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT TUE AUG 4 2015
MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
523 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE...OR 9
MILES NORTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BECKET AND BLANDFORD AROUND 535 PM EDT.
CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALGERIE
FOUR CORNERS...WASHINGTON...HARTSVILLE...BECKET CENTER...BERKSHIRE
HEIGHTS...BELCHER SQUARE...NORTH OTIS...BROOKSIDE...EGREMONT PLAIN
AND HEPHZIBAH HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4215 7303 4215 7307 4213 7321 4211 7334
4221 7344 4239 7307 4233 7306 4231 7303
4231 7300 4225 7300
TIME...MOT...LOC 2123Z 233DEG 31KT 4225 7320
HAIL...1.00IN
WIND...60MPH
$$
IRL/JPV094
WWUS51 KALY 042137
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EDT TUE AUG 4 2015
MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
537 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN BERKSHIRE COUNTY...
AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BECKET...OR 13
MILES SOUTHEAST OF PITTSFIELD...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALGERIE
FOUR CORNERS...WASHINGTON...BECKET CENTER...NORTH OTIS...HEPHZIBAH
HEIGHTS...SOUTH LEE...LEISURE LEE...MONTEREY...TYRINGHAM AND EAST
LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN MONTEREY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4220 7302 4218 7307 4215 7325 4227 7331
4239 7307 4233 7306 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 2135Z 233DEG 31KT 4232 7308
HAIL...1.00IN
WIND...60MPH
$$
IRL/JPV765
WWUS51 KALY 042148
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT TUE AUG 4 2015
MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
548 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL BERKSHIRE COUNTY...
AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WORTHINGTON...
OR 15 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BERKSHIRE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LEISURE LEE...NORTH OTIS...WEST BECKET...BECKET CENTER AND BONNY RIGG
CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN MONTEREY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4223 7301 4221 7307 4221 7318 4230 7322
4239 7307 4233 7306 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 2147Z 233DEG 31KT 4238 7296
HAIL...1.00IN
WIND...60MPH
$$
IRL/JPV514
WWUS51 KALY 042200
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT TUE AUG 4 2015
MAC003-042210-
/O.EXP.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
600 PM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKSHIRE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4223 7301 4221 7307 4221 7318 4230 7322
4239 7307 4233 7306 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 2159Z 233DEG 31KT 4238 7296
$$
IRL/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:01 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 4, 5:01 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT TUE AUG 4 2015 .SYNOPSIS... A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE MID WEEK PERIOD. THIS WILL KEEP THE WEATHER UNSETTLED WITH THE CHANCE FOR MAINLY AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS. CONDITIONS IMPROVE TOWARD THE END OF THE WEEK AS WE WATCH FOR A DEVELOPING STORM TO OUR SOUTH AND WHAT...IF ANY...IMPACTS FOR LATE THIS WEEK INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AS OF 5 PM EDT... ONE CELL ACROSS SOUTHERN BERKSHIRE COUNTY WHERE LAPS DATA SUGGESTS SFC DEWPOINTS INTO THE LOWER 60S AND SBCAPES AROUND 1500 J/KG. UPSTREAM ACTIVITY REMAINS MAINLY CONFINED ALONG LAKE BREEZE BOUNDARIES AND SHOULD DISSIPATE WITH SUNSET. AS OF 330 PM EDT... THE MAIN LINE OF SEVERE CONVECTION HAS TRACKED INTO NEW ENGLAND WITH ADDITIONAL STORMS DEVELOPING ALONG LAKE BREEZE BOUNDARIES UPSTREAM. DEWPOINTS IN THE WAKE OF THE FRONTAL BOUNDARY HAS DROPPED FROM THE LOW-MID 60S TO MID-UPPER 50S. H2O VAPOR LOOP SHOWS A RATHER BROAD YET PRONOUNCED CYCLONIC FLOW EXTENDING FROM THE UPPER MISSISSIPPI RIVER VALLEY...THROUGH THE GREAT LAKES REGION AND OHIO VALLEY INTO NEW ENGLAND. THERE ARE SEVERAL EMBEDDED WAVES TOO ASSIST WITH ADDITIONAL SUPPORT FOR MORE CONVECTION TO DEVELOP...HOWEVER...IT DOES SEEM THE SEVERE WEATHER THREAT IS DIMINISHING AS LOW LEVEL DRY AIR ADVECTS INTO THE REGION. WE WILL COLLABORATE WITH SPC TO ADJUST THE CURRENT WATCH THAT REMAINS IN EFFECT UNTIL 8 PM EDT. OVERNIGHT...THOSE AFOREMENTIONED UPPER WAVES AND COOL ADVECTION MOVING ACROSS THE GREAT LAKES WILL KEEP THE THREAT FOR ADDITIONAL SHOWERS MAINLY INTO PORTIONS OF THE DACKS. ELSEWHERE...A VARIETY OF SKY COVERAGE RANGING FROM MOCLEAR SOUTH OF ALBANY THRU THE HUDSON RIVER VALLEY TO MOCLOUDY FOR THE DACKS. OVERNIGHT LOWS ARE FAIRLY CLOSE TO MOS GUIDANCE AS A BLENDED APPROACH WAS UTILIZED. NCEP MODEL SUITE AND INTERNATIONAL GLOBAL MODEL CONSENSUS CONTINUES TO FAVOR AN ACTIVE UPPER PATTERN WITH ADDITIONAL CONVECTION EXPECTED TO DEVELOP DURING THE DAY WEDNESDAY. IN FACT...A MORE PRONOUNCED SHORT WAVE AND HEIGHT FALLS ARE EXPECTED DURING WEDNESDAY WITH CONVECTION EXPECTED TO CONTINUE/INITIATE ACROSS THE HIGHER TERRAIN THEN MIGRATE INTO THE VALLEYS. AS FOR OVERALL INSTABILITY...NOT AS IMPRESSIVE AS TUESDAYS BUT SBCAPES BETWEEN 500-1000 J/KG WITH SHOWALTERS NEAR OR JUST BELOW 0C. WHERE DEEPER CONVECTION DOES DEVELOP...THE CHANCE FOR SOME SMALL HAIL AND BRIEF GUSTY WINDS WITH INVERTED-V TYPE SOUNDINGS ALONG WITH LINEAR HODOGRAPHS AND WET BULB ZERO HEIGHTS DROPPING AT OR SLIGHTLY BELOW 8K FEET. AS THE H850 TEMPS DROP BACK TO JUST BELOW 10C...SURFACE TEMPS WILL BE A BIT COOLER AS WELL WITH MAINLY 70S FOR VALLEY LOCATIONS AND 60S FOR THE HIGHER TERRAIN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... A RELATIVELY TRANQUIL PERIOD OF WEATHER IS EXPECTED AS HEIGHTS ALOFT SLOWLY RECOVER AND SURFACE PRESSURES BUILD. WE WILL REDUCE POPS/WX WITH A MOCLR-PT/MOCLDY SKY FORECAST /MAINLY THE DACKS FOR MOCLDY/ ALONG WITH BELOW NORMAL TEMPERATURES. HIGHS RANGING FROM THE 60S AND 70S FOR VALLEY LOCATIONS TO OVERNIGHT LOWS FROM THE 40S TO MID 50S. WE REMOVED THE MENTION OF PRECIP THURSDAY NIGHT AS LATEST TRENDS ARE SLOWER AND FURTHER SOUTH WITH THE WAVE EVOLVING ACROSS THE MID MISSISSIPPI AND OHIO VALLEYS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE PERIOD STARTS OUT ON FRIDAY WATCHING A LOW PRESSURE SYSTEM LIKELY DEVELOPING TO OUR SOUTH ACROSS THE MID ATLANTIC REGION AND MOVING TOWARDS THE DELMARVA BY LATE IN THE DAY. MODEL TRENDS FROM GFS/ECMWF INDICATING THIS SYSTEM TO PASS BY TOO FAR TO THE SOUTH FOR ANY SIGNIFICANT RAINFALL ACROSS OUR REGION. IN FACT...BOTH 12Z MODELS SHOWING NO QPF. SO AS NOT TO CHANGE FORECAST CONSISTENCY CONSIDERABLY SINCE THIS POTENTIAL SYSTEM IS STILL MORE THAN THREE DAYS AWAY...WILL LOWER POPS TO CHANCE RANGE FOR AREAS SOUTH AND EAST OF ALBANY BUT WILL NOT COMPLETELY REMOVE FROM FORECAST. WILL LINGER CHANCE POPS INTO FRIDAY NIGHT AGAIN FOR AREAS SOUTHEAST OF ALBANY...AS THE AFOREMENTIONED LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD OFF THE MID ATLANTIC COAST BUT THE MAJORITY OF THE AREA SHOULD REMAIN DRY. ALSO LOWERED POPS ON SATURDAY DUE TO THE COASTAL STORM TRACKING WELL EAST OF OUR AREA. A WEAK DISTURBANCE MOVING THROUGH THE WESTERLY FLOW ALOFT MAY RESULT IN ISOLATED SHOWERS/T-STORMS. A POTENTIALLY STRONGER DISTURBANCE MAY TRACK EASTWARD ACROSS OUR REGION ON SUNDAY...ALTHOUGH MODELS ARE NOT IN SYNCH AT THIS TIME SO WILL JUST MENTION CHANCE POPS WEST OF ALBANY AND SLIGHT CHANCE EAST. THE RELATIVELY ACTIVE WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS ADDITIONAL DISTURBANCES POTENTIALLY IMPACT THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS. TIMING IS HIGHLY UNCERTAIN DUE TO THE DEVELOPING FAST FLOW ALOFT. OVERALL TEMPERATURES LOOK TO BE NEAR NORMAL FOR THE FIRST TO SECOND WEEK OF AUGUST. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... ATMOSPHERIC CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME THUNDERSTORMS COULD BECOME STRONG PRODUCING GUSTY WINDS AND LARGE HAIL. MVFR CONDITIONS ARE EXPECTED WITH THE SHOWERS AND STORMS WITH BRIEF IFR POSSIBLE. TRIED TO TIME THREAT WITH TEMPO GROUPS AT TAF SITES. SOME FOG IS POSSIBLE AT THE TAF SITES WEDNESDAY MORNING. GENERALLY MVFR VSBY IN FOG EXPECTED FOR A SHORT PERIOD AROUND SUNRISE BUT SOME IFR IS POSSIBLE. MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY. WINDS WILL BE WESTERLY AT 5 TO 15 KNOTS WITH GUST TO 25 KNOTS IN THUNDERSTORMS. THE WINDS WILL BE LIGHT FROM THE WEST OVERNIGHT. WINDS ON WEDNESDAY WILL GENERALLY BE NORTHWEST AT 10-15 KNOTS. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... UNSETTLED CONDITIONS WILL CONTINUE AS LARGE UPPER LEVEL LOW WILL CIRCULATE DISTURBANCES AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. MAXIMUM RELATIVELY HUMIDITY VALUES TONIGHT CLIMB BACK TOWARD 70-100 PERCENT THEN MINIMUM RELATIVE HUMIDITIES ON WEDNESDAY RANGE FROM 40-70 PERCENT. WINDS BECOME LIGHT TONIGHT LESS THAN 10 MPH...THEN INCREASE 10-15 MPH FROM THE WEST WITH HIGHER GUSTS ON WEDNESDAY. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE MID WEEK PERIOD MAINLY DURING THE AFTERNOON INTO EARLY EVENING HOURS. DESPITE THE UNSETTLED WEATHER CONDITIONS THROUGH THE MID WEEK PERIOD...HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME AS BASIN AVERAGE RAINFALL AMOUNTS WILL BE LESS THAN ONE INCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/BGM NEAR TERM...IAA/BGM SHORT TERM...BGM LONG TERM...JPV AVIATION...SND FIRE WEATHER...IAA/BGM HYDROLOGY...IAA/BGM WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Aug 4, 5:00 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT TUE AUG 4 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 500 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS SHOULD DISSIPATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 4, 2:41 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 S EGREMONT PLAIN 42.17N 73.41W
08/04/2015 E1.00 INCH BERKSHIRE MA LAW ENFORCEMENT
&&
EVENT NUMBER ALY1500240
BEWLocal storm report, Aug 4, 2:54 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 1 E POOLSBURG 42.44N 73.75W
08/04/2015 COLUMBIA NY DEPT OF HIGHWAYS
NY 9J CLOSED WITH TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1500241
BEWLocal storm report, Aug 4, 3:04 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL SCHODACK CENTER 42.55N 73.68W
08/04/2015 E1.00 INCH RENSSELAER NY FACEBOOK
TIME ESTIMATED BY RADAR
&&
EVENT NUMBER ALY1500242
BEWSpecial weather statement, Aug 4, 3:59 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE AUG 4 2015
CTZ001-MAZ025-NYZ061-066-042045-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN DUTCHESS-EASTERN
COLUMBIA-
359 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR ASHLEY FALLS...OR 10
MILES SOUTHWEST OF GREAT BARRINGTON...MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...COPAKE...SHEFFIELD...OTIS...CANAAN...BLANDFORD...
MILLERTON...SANDISFIELD...TOLLAND...ASHLEY FALLS...SALISBURY...NEW
MARLBOROUGH...MONTEREY...KONKAPOT...FREE QUARTER...MOUNT RIGA...
COPAKE FALLS...CANAAN VALLEY...EAST OTIS AND SOUTH SANDISFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4207 7306 4204 7306 4204 7303
4191 7356 4209 7362 4230 7300 4225 7300
TIME...MOT...LOC 1958Z 249DEG 55KT 4206 7343
LFM/SNDSpecial weather statement, Aug 4, 4:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT TUE AUG 4 2015
MAZ025-NYZ061-042115-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-
446 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE AND
SOUTHEASTERN COLUMBIA COUNTIES...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHEFFIELD...OR NEAR
GREAT BARRINGTON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...SHEFFIELD...CANAAN...SANDISFIELD...TOLLAND...
ASHLEY FALLS...HOUSATONIC...HILLSDALE...NEW MARLBOROUGH...MONTEREY...
TYRINGHAM...KONKAPOT...BERKSHIRE HEIGHTS...HEPHZIBAH HEIGHTS...EAST
HILLSDALE...CANAAN VALLEY...LEISURE LEE...SOUTH SANDISFIELD...NEWSBOY
STATUE AND ALANDER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4215 7307 4212 7306 4211 7307 4209 7307
4206 7306 4204 7325 4205 7349 4218 7354
4232 7315 4215 7305
TIME...MOT...LOC 2046Z 244DEG 25KT 4212 7344
IRL/JPVSpecial weather statement, Aug 4, 5:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE AUG 4 2015
MAZ025-042130-
SOUTHERN BERKSHIRE-
504 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...
AT 504 PM EDT...A STRONG THUNDERSTORM WAS OVER GREAT BARRINGTON...
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...SHEFFIELD...BECKET...OTIS...BLANDFORD...
MIDDLEFIELD...HOUSATONIC...STOCKBRIDGE...MONTEREY...WASHINGTON...
ALFORD...TYRINGHAM...BECKET CENTER...BERKSHIRE HEIGHTS...HEPHZIBAH
HEIGHTS...SOUTH LEE...LEISURE LEE...NEWSBOY STATUE AND EAST LEE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS AND LOW LYING AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4218 7302 4208 7340 4220 7347 4223 7346
4238 7312 4238 7309 4236 7307 4233 7306
4231 7303 4231 7302 4230 7300 4225 7300
TIME...MOT...LOC 2104Z 233DEG 32KT 4217 7336
IRL/JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:59 AM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
| Aug 4, 12:44 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 46 min |
| Aug 4, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 51 min |
| Aug 4, 1:27 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 19 min |
| Aug 4, 2:01 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 24 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | ALY | Berkshire | 29 min |
| Aug 4, 5:04 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 4, 6:08 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.